Schizophrenia Home > Clozapine Withdrawal
Although people are not likely to abuse or become addicted to clozapine, withdrawal symptoms are possible as the brain adjusts to a reduction in the medication. Withdrawal symptoms can include insomnia, hallucinations, or delusions. To prevent clozapine withdrawal symptoms from occurring, your healthcare provider may gradually wean you off the medication. You should not stop taking it without your healthcare provider's supervision.
Clozapine Withdrawal: An IntroductionClozapine (Clozaril®, FazaClo®) is a prescription medication approved to treat schizophrenia. As with most medications for mental illnesses, stopping clozapine is not recommended without your healthcare provider's approval. Although the medication is not addicting and is not likely to be abused, the brain may need time to adjust to stopping it.
These withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder the medication is being used to treat.